MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMPX685
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient, who's undergone breast reconstruction with a 685cc mentor memorygel breast implant on the right breast, suffered implant exposure, dehiscence, post-procedure.The complication was diagnosed during a physical examination.As a result, the patient underwent implant removal on (b)(6) 2021.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: device extrusion.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Two devices of the same lot were received with no indication which device belonged to the right breast, so both devices were analyzed.(device 1) on (b)(6) 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the smooth mod + prof xtra 685cc returned device.Extrusion may occur when the wound has not closed or when tissue covering the implants weakens.The incidence of extrusion has been shown to increase when undue pressure is applied on the tissue located over the device, trauma to surrounding tissues may lead to thrombosis, delayed wound healing, improper size, placement, larger sized implants, use of steroids in the surgical pocket and microwave diathermy.Radiation therapy has been reported to increase the likelihood of extrusion.Extrusion may require additional surgery and possible removal of the implant, which may result in additional scarring and/or loss of breast tissue.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.(device 2) on (b)(6) 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the smooth mod + prof xtra 685cc returned device.Extrusion may occur when the wound has not closed or when tissue covering the implants weakens.The incidence of extrusion has been shown to increase when undue pressure is applied on the tissue located over the device, trauma to surrounding tissues may lead to thrombosis, delayed wound healing, improper size, placement, larger sized implants, use of steroids in the surgical pocket and microwave diathermy.Radiation therapy has been reported to increase the likelihood of extrusion.Extrusion may require additional surgery and possible removal of the implant, which may result in additional scarring and/or loss of breast tissue.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13338512
Report Number1645337-2022-00725
Device Sequence Number4090462
Product Code FTR
UDI-Device Identifier00081317025160
UDI-Public00081317025160
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model NumberSMPX685
Device Catalogue NumberSMPX685
Device Lot Number9437035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite